A 65-year-old woman who had been diagnosed as having microscopic polyangiitis developed sudden abdominal pain and entered a state of shock. Abdominal CT showed massive hemoperitoneum, and emergent angiography revealed a ruptured splenic artery aneurysm. After direct catheterization attempts failed due to tortuous vessels and angiospasm, transcatheter arterial embolization using an n-butyl cyanoacrylate (NBCA)-lipiodol mixture was successfully performed. Fifty days later, the patient developed sudden abdominal pain again. Repeated angiography demonstrated recanalization of the splenic artery and splenic artery aneurysm. This time, the recanalized aneurysm was embolized using metallic coils with the isolation method. Physicians should keep in mind that recanalization can occur after transcatheter arterial embolization using N-butyl cyanoacrylate, which has been used as a permanent embolic agent.
All Science Journal Classification (ASJC) codes
- Radiology Nuclear Medicine and imaging
- Cardiology and Cardiovascular Medicine